MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RUBICON 14; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION RUBICON 14; CATHETER, PERCUTANEOUS
Model Number 39540
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Device evaluated by mfr: the device was returned for evaluation.The device was visually and microscopically inspected for damage.The devices shaft showed extreme damage in the form of bends kinks and buckling.The kink was located at 120cm from the hub.There was severe stretching starting at 119.5cm from the hub and traveled distally towards the tip.There was a separation located 166.5cm from the hub.Inspection of the remainder of the device, apart from the observed damage revealed no other damage or irregularities.
 
Event or Problem Description
Reportable based on device analysis completed on 25jan2022.It was reported that a microwire was difficult to remove from the catheter.The 100% occluded target lesion was located in the non tortuous and non calcified tibialis anterior dextra.A 150cm rubicon 14 was selected for use.During the procedure, at the time of angiography evaluation, the microwire was difficult to remove from the rubicon 14 microcatheter so it broke on the rubicon 14 microcatheter.The device was removed via jr 6fr guide catheter and the procedure was completed with a different device.No patient complications were reported and patient was stable post procedure.However, device analysis revealed that there was a separation located 166.5cm from the hub.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
RUBICON 14
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC SCIMED, INC
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13546430
Report Number2134265-2022-01640
Device Sequence Number5060486
Product Code DQY
UDI-Device Identifier08714729799085
UDI-Public08714729799085
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K112303
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2024
Device Model Number39540
Device Catalogue Number39540
Device Lot Number0027341919
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2022
Initial Report FDA Received Date02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale